Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 29, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Feb 6, 2008, 1:21 AM EST for 11 counties in Kentucky. It was in force for 24 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 1:21 AM EST (06:21 UTC)
- Expired
- Feb 6, 2008, 1:45 AM EST
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Bourbon County, KY, Boyle County, KY, Fayette County, KY, Garrard County, KY, Harrison County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Mercer County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 1:22 AM EST | TSTM WND DMG | 5 N Georgetown, KY | BARN AND ROOF DAMAGE WAS NOTED ALONG WITH SEVERAL TREES DOWN IN THE VICINITY OF ROGERS GAP ROAD EAST OF INTERSTATE 75. |
| Feb 6, 1:25 AM EST | TSTM WND DMG | 4 S Nicholasville, KY | NWS STORM SURVEY TEAM FOUND EXTENSIVE STRAIGHT-LINE WIND DAMAGE FROM THE SOUTHWEST PORTION OF JESSAMINE COUNTY NORTHEASTWARD TO 4 MILES SOUTH OF NICHOLASVILLE ROUGHLY BETWEEN 125 AM EST AND 135 AM EST. THE WORST DAMAGE OCCURRED 4 MILES SOUTH OF NICHOLASVILLE W |
| Feb 6, 1:29 AM EST | TSTM WND DMG | Lexington, KY | CORRECTED TIME...ROOF OFF A BUILDING NEAR NEW CIRCLE ROAD. |
| Feb 6, 1:29 AM EST | TSTM WND DMG | Lexington, KY | CORRECTED TIME...TREES DOWN...BARN DAMAGED...AND FENCES DOWN NEWTOWN PIKE NEAR IRON WORKS. |
| Feb 6, 1:29 AM EST | TSTM WND DMG | Lexington, KY | AN NWS STORM SURVEY TEAM FOUND STRAIGHT-LINE WIND DAMAGE ACROSS URBAN LEXINGTON. THIS OCCURRED ROUGHLY BETWEEN 129 AM EST AND 139 AM EST. MOST DAMAGE WAS FROM 50-60 MPH WITH TWO CONCENTRATED AREAS JUST WEST AND JUST EAST OF DOWNTOWN WITH MAX WIND SPEEDS OF 75 |
| Feb 6, 1:29 AM EST | TSTM WND DMG | Nicholasville, KY | A BARN WAS DESTROYED. |
| Feb 6, 1:36 AM EST | TSTM WND DMG | Lexington, KY | SIGNIFICANT ROOF DAMAGE AND EQUIPMENT DAMAGE TO THE JIFF PEANUT BUTTER PLANT IN LEXINGTON |
| Feb 6, 1:36 AM EST | TSTM WND GST 60 | Lexington, KY | IN THE SOUTH PART OF LEXINGTON. |
| Feb 6, 1:43 AM EST | TSTM WND DMG | Lancaster, KY | SEVERAL TREES AND POWERLINES DOWN. ONE HOME WITH MINOR DAMAGE AND 3 MODULAR HOMES WERE HEAVILY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 8:08 PM EST | Tornado Watch | SPC | 6 hr |
| Feb 6, 12:41 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 060622
TORLMK
KYC017-021-067-079-097-113-137-151-167-209-239-060645-
/O.NEW.KLMK.TO.W.0029.080206T0621Z-080206T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
SOUTHEASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 AM EST...
* AT 120 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 14 MILES NORTH OF GEORGETOWN TO 8 MILES
NORTHWEST OF NICHOLASVILLE TO 6 MILES SOUTHWEST OF DANVILLE...
MOVING EAST AT 55 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
STANFORD...LEXINGTON AND LANCASTER BY 130 AM EST...
LANCASTER BY 135 AM EST...
SEVERAL CIRCULATIONS ARE LOCATED WITHIN THIS LINE...SO EVERYONE IN
THE TORNADO WARNING SHOULD TAKE SHELTER IMMEDIATELY IN ADDITION TO
THE TORNADO...WIDESPREAD HURRICANE FORCE WINDS ARE LIKELY WITH THIS
STORM. SEEK SHELTER NOW
HEAVY RAINFALL MAY OBSCURE ANY TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3790 8437 3750 8447 3753 8486 3755 8487
3780 8475 3849 8457 3857 8433
TIME...MOT...LOC 0621Z 265DEG 59KT 3841 8450 3799 8463
3758 8483
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Feb 6, 1:18 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 6, 1:18 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
118 AM EST WED FEB 6 2008
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
LINE OF SEVERE THUNDERSTORMS MOVING ACROSS THE CENTRAL PARTS OF
KENTUCKY FROM JUST WEST OF FRANKFORT SOUTH TO CAMPBELLSVILLE THEN
SOUTHWEST TO NEAR LOGAN COUNTY. SEVERE THUNDERSTORM AND A FEW
TORNADO WARNINGS STILL BEING ISSUED FOR THE ENTIRE LENGTH OF THE
LINE. NEW TORNADO WATCH NUMBER 42 HAS BEEN ISSUED FOR THE EASTERN
PARTS OF THE LINE. TORNADO WATCH WILL EXPIRE FOR MOST OF CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA AT 07Z OR 2 AM EST OR 1 AM CST.
&&
.PREV DISCUSSION...
/ISSUED 1030 PM EST TUE FEB 5 2008/
MAIN STORY IS THE SUPERCELL APPROACHING DOWNTOWN NASHVILLE, TN...BUT
FOR US SQUALL LINE IS APPROACHING RAPIDLY AND IS IN DUBOIS COUNTY.
LATEST FT KNOX VWP HAS ABOUT 20 DEGREES OF BACKING AS UPPER JET
TRAVERSES EASTWARD. LIS ARE STILL -2 TO -3...AND WIND FIELDS ARE IN
THE EXTREME CATEGORY. MAIN THREAT WILL BE DAMAGING WINDS WITH THIS
LINE...BUT WE ARE WATCHING CELL MERGERS WITH WAA PRECIP MOVING ALONG
AND AHEAD OF THE MAIN LINE WHICH COULD ACCENT THE TOR THREAT.
MEANWHILE...ANTECEDENT CONDITIONS IN DUBOIS COUNTY ARE WET...AND IT
WONT TAKE MUCH MORE TO FLOOD. WE EXPECT 1 TO 1 AND ONE HALF INCHES
OF RAIN OVER NEXT SEVER HOURS. WE ISSUED FFWS FOR DUBOIS AND ORANGE
COUNTIES WITH LEWP MOVING EAST.
&&
.PREV DISCUSSION...
/ISSUED 926 PM EST TUE FEB 5 2008/
FOR US AN IMPRESSIVE TORNADIC SUPERCELL JUST PAST OHIO COUNTY SEAT
OF HARTFORD WHERE SIRENS ARE BLOWING. NO REPORTS YET OF ANY DAMAGE
IN OHIO COUNTY...WITH FUNNEL CLOUD REPORT FROM TRAINED SPOTTER.
THIS STORM HAS A HISTORY OF DAMAGING WINDS AND TORNADOES WITH IT.
LOW LEVEL JET CONTINUES TO STIFFEN AND WILL BE A CONTRIBUTING FACTOR
TO HEAVY RAIN OVER SRN INDIAN FROM AROUND MIDNIGHT INTO THE
OVERNIGHT HOURS. THERE ARE 3 MORE SUPERCELLS OVER CENTRAL AND
WESTERN TN WILL BE THE OTHER CONCERN AS THEY WORK OFF TO THE NE AT
40 MPH.
INSTABILITY STILL REMAINS MODEST AND WITH 0-3 SRH VALUES ON LATEST
ACARS SOUNDING AT BNA NEAR 800 M2/S2. THE HODOGRAPH FROM THAT
AIRCRAFT IS VERY TWISTY AND ONCE AGAIN FEEL THE PRIMARY TOR THREAT
IS FOR AREAS MAINLY ALONG AND WEST OF I65.
JDG
&&
.PREV DISCUSSION...
/ISSUED 833 PM EST TUE FEB 5 2008/
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
ONE TORNADIC SUPERCELL IN NE CHRISTIAN COUNTY HAS 60KTS OF
ROTATIONAL VELOCITY AND WILL BE WESTERN OHIO COUNTY AROUND 02Z. THIS
STORM APPEARS TO BE A CYCLIC AND MAY BE UNDERGOING SPLITTING ON SRN
FLANK OVER LAST VOLUME SCAN WITH 70 DBZ. LATEST 00Z SOUNDINGS ARE
IMPRESSIVE:
OHX JAN
SWEAT 485 477
LIS -5 -5
0 TO 3 SRH 450 M2/S2 440 M2/S2
CAPE 800 J/KG 970
THIS CELL IS EXTREMELY DANGEROUS WIND FIELDS ARE SLOWLY INCREASING
IN THE BOUNDARY LAYER THRU 850 MB. IN FACTS O00Z SOUNDINGS ALL
HAVE 40-55 KTS AT 850MB WITH SOUNDINGS.
PWS ARE STILL IMPRESSIVE...AND FLOOD THREAT OVER SRN INDIANA IS
BECOMING AN INCREASING RISK.
WE WILL HAVE SEVERAL MESO UPDATES TONIGHT FOR THIS PDS SITUATION
WEST OF I65.
JDG
&&
.PREV DISCUSSION...
/ISSUED 637 PM EST TUE FEB 5 2008/
..SEVERE WEATHER EPISODE LIKELY ACROSS THE REGION TONIGHT...
AFTERNOON VIS SAT IMAGERY SHOWING BREAKS IN THE CLOUD COVER ACROSS
SOUTHERN KENTUCKY. MORNING CONVECTION ASSOCIATED WITH RETREATING
WARM FRONTAL BOUNDARY CONTINUES TO MIGRATE NORTHWARD AND AWAY FROM
THE AREA. A FEW AREA OF SCT SHOWERS REMAIN ACROSS KENTUCKY WITH
MORE DEVELOPMENT TAKING PLACE ACROSS SW TN. QUITE A GRADIENT IN
TEMPERATURES NOTED ACROSS THE REGION WITH READINGS IN THE LOW TO MID
50S NORTH OF THE OHIO RIVER TO UPPER 60S AND LOWER 70S ACROSS FAR
SOUTHERN KENTUCKY.
DIAGNOSTIC ANALYSIS ACROSS THE REGION SHOWS DESTABILIZATION IN
PROGRESS MAINLY WEST OF I-65 THIS AFTERNOON. COMBINATION OF SFC
TEMPS IN THE UPPER 60S WITH DEWPOINTS IN THE LOWER 60S HAS YIELDED
SFC LIFTED INDICES OF -2C TO -3C WITH CAPES OF 300-800 J/KG. CAPES
GREATER THAN 1000 J/KG EXISTS WEST OF THE LMK CWA WHERE MORE SUN HAS
HELPED INCREASE INSTABILITY. SCATTERED CONVECTION HAS STARTED TO
DEVELOP ACROSS WESTERN TN AND FAR SW KY. LATEST MODEL DATA SUGGESTS
THAT SCATTERED/DISCRETE CONVECTION WILL LIKELY FIRE ACROSS OUR
WESTERN SECTIONS THIS AFTERNOON. THIS DEVELOPMENT MAY BE QUICK AS
THE MODELS TEND TO UNDER FORECAST CONVECTION DEVELOPMENT. GIVEN THE
DEEP LAYER SHEAR...SOME SUPERCELLULAR STORMS WILL BE
POSSIBLE...ALONG WITH STORMS WITH BOWING SEGMENTS. THUS...ISOLATED
TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS ACTIVITY
DURING THE LATE AFTERNOON AND EVENING HOURS.
LATE TONIGHT...CONVECTION WELL TO OUR WEST IS FORECAST TO CONGEAL
INTO A LARGE SQUALL LINE THAT WILL MOVE EASTWARD THROUGH THE OHIO
VALLEY. THE MODEL TREND IN THE LAST 24 HOURS HAS BEEN TO SLOW DOWN
THE SYSTEM. IN FACT...EVEN THE LATEST RUC SOLUTIONS ARE A BIT
SLOWER. GIVEN THE DATA RIGHT NOW...LARGE SQUALL LINE SHOULD MOVE
INTO OUR WESTERN AREAS BY LATE EVENING...PERHAPS AROUND 10-11 PM
EST. THE CORRIDOR BETWEEN SDF AND BWG WOULD LIKELY TAKE A HIT
BETWEEN 11-2 AM EST WITH THE FRANKFORT AND LEXINGTON AREAS SEEING
THE ACTION PROBABLY AFTER 3AM EST. MAIN THREAT WITH THIS LINE WILL
BE DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE EMBEDDED WITHIN
THE MAIN LINE. THERE CONTINUES TO BE A HEAVY RAIN/FLOOD THREAT
ACROSS OUR INDIANA COUNTIES DUE TO PREVIOUS CONVECTION ACROSS THE
REGION THIS MORNING. WITH AN ADDITIONAL 1 TO AS MUCH AS 2 INCHES
POSSIBLE TONIGHT...WILL EXTEND THE FLOOD WATCH ACROSS OUR INDIANA
COUNTIES THROUGH 700 AM WED.
COLD FRONT WILL SURGE EASTWARD AND OUT OF THE AREA BY WED MORNING
FOLLOWED BY A FALL IN TEMPERATURES. SCT SHOWERS CONTINUE TO LOOK
POSSIBLE AS H5 THERMAL TROF MOVES INTO THE REGION. GRADIENT WINDS
WILL BE A BIT ON THE HIGH SIDE IN THE MORNING...HOWEVER CONFIDENCE
IN EXCEEDING WIND ADVISORY CRITERIA IS NOT VERY HIGH...SO PLAN ON
HOLDING OFF ON THAT HEADLINE.
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
RELATIVELY BENIGN WEATHER IN STORE FOR THE LONG TERM AS MORE COOLER
AIR REMAINS IN PLACE FOLLOWING FRONTAL PASSAGE LATER TONIGHT AND
TOMORROW. EVEN SO...TEMPERATURES AT OR ABOVE SEASONAL NORMS FOR
REMAINDER OF THE WORK WEEK BEFORE A SECOND SURGE ARCTIC AIR MAKES
ITS WAY IN FOR THE WEEKEND WITH A CLIPPER CURRENTLY PROGGED TO HAVE
A BIGGER IMPACT ON THE EAST COAST THAN THE OHIO VALLEY.
AT THIS TIME THE WEEKEND SYSTEM DOES NOT APPEAR TO OFFER MUCH MORE
THAN A DUSTING OF SNOW SOUTH OF THE OHIO RIVER...BUT SOME
MEASURABLE SNOWFALL COULD OCCUR IN SOUTHERN INDIANA. HOWEVER...TOO
FAR OUT AT THIS TIME FOR HIGH CONFIDENCE.
MAX TEMPS THROUGH THE PERIOD WILL SEE SAW FROM 40S THURSDAY TO LOWER
50S FRIDAY...THEN BACK DOWN TO 30S ON SATURDAY BEFORE RETURNING TO
NEAR 50 BY TUESDAY.
MIN TEMPS BOTTOM OUT IN THE TEENS SUN AND 20S MONDAY...OTHERWISE
MAINLY IN THE 30S.
&&
.AVIATION (06Z TAFS)...
LINE OF SEVERE THUNDERSTORMS MOVING ACROSS CWA AT 0530Z WITH
DAMAGING WINDS TO GREATER THAN 60 KTS. VERY HEAVY RAIN ALSO
OCCURRING WITH AND BEHIND THE LINE OF STORMS. CIGS AND VSBYS LOWER
TO IFR ALONG AND BEHIND THE SQUALL LINE. STRONG GUSTY WINDS AND
THUNDERSTORMS CONTINUE BEHIND THE LINE FOR ABOUT TWO TO THREE HOURS.
AS THE FRONT MOVES TO THE EAST SCATTERED SHOWERS WILL STILL BE
POSSIBLE BEHIND THE FRONT BUT CIGS AND VSBYS IMPROVE TO MVFR.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 7 AM EST WEDNESDAY FOR KYZ032.
IN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR INZ076>079-
083-084-089>092.
&&
UPDATE.......MBS/JDG
SHORT TERM...MJ
LONG TERM....JBS
AVIATION.....MBSHazardous weather outlook, Feb 5, 3:40 PM EST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EST TUE FEB 5 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EST (240 PM CST) TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF INTERSTATE 65. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. LATER TONIGHT...A STRONG COLD FRONT IS FORECAST TO MOVE EAST THROUGH THE REGION. ACCOMPANYING THIS FRONT WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS. THE FRONT SHOULD ENTER THE WESTERN SECTIONS OF THE OUTLOOK AREA AFTER 10 PM EST. THE MAIN THREAT WITH THIS LINE OF STORMS WILL BE DAMAGING WINDS ALONG WITH THE THREAT OF ISOLATED TORNADOES. HEAVY RAIN ASSOCIATED WITH THE STORMS MAY LEAD TO LOCAL FLOODING ISSUES...ESPECIALLY ACROSS SOUTHERN INDIANA. A FLOOD WATCH REMAINS IN EFFECT UNTIL WEDNESDAY MORNING FOR ALL OF SOUTH-CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. COLDER AIR RETURNS FOR THE WEEKEND...WITH THE POSSIBILITY OF SOME LIGHT SNOW SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS WILL BE REQUIRED THIS EVENING AND TONIGHT. MJ/JBS
In the hours before
Local storm report, Feb 6, 1:08 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG CECILIA 37.67N 85.95W
02/06/2008 HARDIN KY LAW ENFORCEMENT
THE ROOF WAS BLOWN OFF A SCHOOL. ELSEWHERE IN HARDIN
COUNTY...TRAILERS WERE DESTROYED...MAJOR ROOF DAMAGE WAS
REPORTED...SOME REPORTS OF INJURIES.
&&
MRCLocal storm report, Feb 6, 1:14 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/06/2008 CLARK IN BROADCAST MEDIA
TREES AND POWER LINES DOWN.
&&
MRCLocal storm report, Feb 6, 1:15 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND DMG JEFFERSONTOWN 38.21N 85.57W
02/06/2008 JEFFERSON KY BROADCAST MEDIA
SPARKING POWER POLE DOWN IN STANDING WATER.
&&
MRCLocal storm report, Feb 6, 1:19 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
02/06/2008 HARDIN KY TRAINED SPOTTER
TWO MOBILE HOME TRAILERS WERE DESTROYED OR ROLLED OVER
JUST OUTSIDE THE ELIZABETHTOWN CITY LIMITS. ONE WAS ON
VALLEY CREEK ROAD...AND THE OTHER WAS ON PORTER ROAD.
&&
MRCLocal storm report, Feb 6, 1:20 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
02/06/2008 JEFFERSON KY BROADCAST MEDIA
TREES WERE DOWNED AT FLOYD AND JACOB STREETS.
&&
MRCLocal storm report, Feb 6, 1:21 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM HAIL MOUNT WASHINGTON 38.05N 85.55W
02/06/2008 E1.00 INCH BULLITT KY BROADCAST MEDIA
CARS WERE DAMAGED BY HAIL. HAIL SIZE ESTIMATED.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:48 PM EST | Tornado Warning | LMK | Butler, Ohio | 42 min |
| Feb 5, 9:25 PM EST | Tornado Warning | LMK | Breckinridge, Hancock, Ohio | 35 min |
| Feb 5, 9:50 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 25 min |
| Feb 5, 10:46 PM EST | Severe Thunderstorm Warning | LMK | Trimble | 29 min |
| Feb 5, 11:13 PM EST | Tornado Warning | LMK | Meade | 32 min |
| Feb 5, 11:21 PM EST | Tornado Warning | LMK | Allen, Monroe | 39 min |
| Feb 5, 11:29 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 31 min |
| Feb 5, 11:48 PM EST | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 27 min |
| Feb 5, 11:52 PM EST | Flash Flood Warning | LMK | Jefferson | 6 hr |
| Feb 5, 11:52 PM EST | Tornado Warning | LMK | Adair, Cumberland, Metcalfe, Monroe, Russell | 38 min |
| Feb 5, 11:54 PM EST | Tornado Warning | LMK | Meade | 21 min |
| Feb 6, 12:01 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 29 min |
| Feb 6, 12:07 AM EST | Tornado Warning | LMK | Jefferson | 23 min |
| Feb 6, 12:13 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 32 min |
| Feb 6, 12:15 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hardin | 30 min |
| Feb 6, 12:26 AM EST | Tornado Warning | LMK | Casey, Russell | 34 min |
| Feb 6, 12:27 AM EST | Tornado Warning | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Spencer | 33 min |
| Feb 6, 12:30 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 45 min |
| Feb 6, 12:31 AM EST | Flash Flood Warning | LMK | Oldham, Trimble | 6 hr |
| Feb 6, 12:33 AM EST | Severe Thunderstorm Warning | LMK | Franklin, Henry, Jefferson, Oldham, Shelby, Spencer | 27 min |
| Feb 6, 12:40 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 50 min |
| Feb 6, 12:40 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Green, Hart, Larue, Marion, Taylor | 35 min |
| Feb 6, 12:45 AM EST | Tornado Warning | LMK | Green, Hart, Larue, Marion, Taylor | 30 min |
| Feb 6, 12:46 AM EST | Tornado Warning | LMK | Casey, Garrard, Lincoln | 29 min |
| Feb 6, 12:51 AM EST | Tornado Warning | LMK | Anderson, Marion, Nelson, Shelby, Spencer, Washington | 39 min |
| Feb 6, 12:59 AM EST | Tornado Warning | LMK | Anderson, Franklin, Scott, Woodford | 31 min |
| Feb 6, 1:08 AM EST | Tornado Warning | LMK | Anderson, Boyle, Marion, Mercer, Washington, Woodford | 37 min |
| Feb 6, 1:19 AM EST | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Lincoln, Marion, Taylor | 26 min |
| Feb 6, 1:25 AM EST | Tornado Warning | LMK | Logan, Simpson | 35 min |
| Feb 6, 1:30 AM EST | Tornado Warning | LMK | Casey, Lincoln | 30 min |
| Feb 6, 1:33 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 27 min |
| Feb 6, 1:36 AM EST | Tornado Warning | LMK | Clark, Fayette, Madison | 24 min |
| Feb 6, 1:40 AM EST | Severe Thunderstorm Warning | LMK | Logan, Warren | 20 min |
| Feb 6, 1:47 AM EST | Severe Thunderstorm Warning | LMK | Garrard, Madison | 28 min |
| Feb 6, 1:53 AM EST | Severe Thunderstorm Warning | LMK | Simpson, Warren | 7 min |
| Feb 6, 2:37 AM EST | Tornado Warning | LMK | Allen, Barren, Monroe | 23 min |
| Feb 6, 3:00 AM EST | Tornado Warning | LMK | Barren, Metcalfe, Monroe | 45 min |
| Feb 6, 3:31 AM EST | Tornado Warning | LMK | Adair, Russell | 29 min |
| Feb 6, 3:57 AM EST | Tornado Warning | LMK | Casey, Lincoln, Russell | 33 min |
| Feb 6, 4:11 AM EST | Tornado Warning | LMK | Adair | 23 min |
| Feb 6, 8:26 AM EST | River Flood Warning | LMK | Bourbon | 25 hr |
| Feb 6, 11:29 AM EST | River Flood Warning | LMK | Nicholas, Robertson | 22 hr |
| Feb 6, 11:36 AM EST | River Flood Warning | LMK | Ohio | 30 hr |
| Feb 6, 12:15 PM EST | River Flood Warning | LMK | Edmonson | 57 hr |
| Feb 6, 12:15 PM EST | River Flood Warning | LMK | Butler, Warren | 3 days |
| Feb 6, 12:15 PM EST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Feb 6, 12:37 PM EST | River Flood Warning | LMK | Hardin, Nelson | 57 hr |
| Feb 6, 1:05 PM EST | High Wind Warning | LMK | Anderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.